The optimality of the Bounded Height Conjecture
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 771-786.

In this article we show that the Bounded Height Conjecture is optimal in the sense that, if V is an irreducible subvariety with empty deprived set in a power of an elliptic curve, then every open subset of V does not have bounded height. The Bounded Height Conjecture is known to hold. We also present some examples and remarks.

Nous démontrons que la “conjecture de hauteur bornée” est optimale dans le sens suivant. Soit V une variété irréductible dans une puissance d’une courbe elliptique. Si les sous-variétés anormales de V recouvrent tout V, alors chaque ouvert de V a une hauteur non bornée. Nous donnons aussi quelques exemples

DOI: 10.5802/jtnb.702
Classification: 11G50,  14H52,  14K12
Keywords: Height, Elliptic curves, Subvarieties
Viada, Evelina 1

1 Université de Fribourg Suisse, Pérolles Département de Mathématiques Chemin du Musée 23 CH-1700 Fribourg, Switzerland Supported by the SNF (Swiss National Science Foundation)
@article{JTNB_2009__21_3_771_0,
     author = {Viada, Evelina},
     title = {The optimality of the {Bounded} {Height} {Conjecture}},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {771--786},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {3},
     year = {2009},
     doi = {10.5802/jtnb.702},
     mrnumber = {2605547},
     zbl = {1203.11048},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.702/}
}
TY  - JOUR
AU  - Viada, Evelina
TI  - The optimality of the Bounded Height Conjecture
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 771
EP  - 786
VL  - 21
IS  - 3
PB  - Université Bordeaux 1
UR  - http://www.numdam.org/articles/10.5802/jtnb.702/
UR  - https://www.ams.org/mathscinet-getitem?mr=2605547
UR  - https://zbmath.org/?q=an%3A1203.11048
UR  - https://doi.org/10.5802/jtnb.702
DO  - 10.5802/jtnb.702
LA  - en
ID  - JTNB_2009__21_3_771_0
ER  - 
%0 Journal Article
%A Viada, Evelina
%T The optimality of the Bounded Height Conjecture
%J Journal de théorie des nombres de Bordeaux
%D 2009
%P 771-786
%V 21
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.702
%R 10.5802/jtnb.702
%G en
%F JTNB_2009__21_3_771_0
Viada, Evelina. The optimality of the Bounded Height Conjecture. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 771-786. doi : 10.5802/jtnb.702. http://www.numdam.org/articles/10.5802/jtnb.702/

[1] E. Bombieri, D. Masser and U. Zannier, Intersecting a curve with algebraic subgroups of multiplicative groups. Int. Math. Res. Not. 20 (1999), 1119–1140. | MR | Zbl

[2] E. Bombieri, D. Masser and U. Zannier, Anomalous subvarieties - Structure Theorem and applications. Int. Math. Res. Not. 19 (2007), 33 pages. | MR | Zbl

[3] P. Habegger, Bounded height for subvarieties in abelian varieties. Invent. math. 176 (2009), 405–447. | Zbl

[4] G. Rémond, Intersection de sous-groupes et de sous-variétés II. J. Inst. Math. Jussieu 6 (2007), 317–348. | MR | Zbl

[5] G. Rémond, Intersection de sous-groups et de sous-variétés III. To appear in Com. Mat. Helv. | MR

[6] G. Rémond and E. Viada, Problème de Mordell-Lang modulo certaines sous-variétés abéliennes. Int. Math. Res. Not. 35 (2003), 1915–1931. | MR | Zbl

[7] E. Viada, The intersection of a curve with algebraic subgroups in a product of elliptic curves. Ann. Scuola Norm. Sup. Pisa cl. Sci. 5 vol. II (2003), 47–75. | Numdam | MR | Zbl

[8] E. Viada, The intersection of a curve with a union of translated codimension-two subgroups in a power of an elliptic curve, Algebra and Number Theory 3 vol. 2 (2008), 248–298. | MR | Zbl

[9] E. Viada, Non-dense subsets of varieties in a power of an elliptic curve. Int. Math. Res. Not. 7 (2009), 1214–1246. | MR | Zbl

Cited by Sources: